MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Vascular Dissection (3160); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received at csi for analysis, engaged on the guide wire.Visual examination revealed adhered biological material on the proximal and distal edge of the driveshaft crown.A guide wire was inserted into the oad and met some resistance at the area of adhered material, and was able to pass through the remaining driveshaft without issue.When tested, the oad was powered on and off and spun on all speeds.Review of the device data log revealed numerous stall conditions.At the conclusion of the device analysis investigation, the reported dissection and stuck in vessel events could not be confirmed through analysis.The accumulated tissue may have contributed to the dissection and stuck in vessel events, however this could not be confirmed.There was no damage observed that would have contributed to the material accumulation and the root cause of the accumulated material was unknown.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
The diamondback coronary orbital atherectomy device (oad) was operated for several treatment passes in the posterior tibial (pt) artery, and during the removal process the oad could not be removed from the patient's body.Glideassist was activated, and the oad momentarily spun before it stopped spinning.Nitroglycerin was administered, however the oad remained stuck in the vessel.The oad and wire were removed and wire access was lost.A type f dissection was observed in the lateral plantar artery and balloon angioplasty was used to resolve the dissection.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key11966755
Report Number3004742232-2021-00207
Device Sequence Number19764142
Product Code MCW
UDI-Device Identifier10850000491172
UDI-Public(01)10850000491172(17)221031(10)350406-1
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberDBP-125MICRO145
Device Catalogue Number7-10057-01
Device Lot Number350406-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;